Alert archive / Missouri / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 39, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Mar 30, 2007, 1:21 PM CDT for Bollinger County, Cape Girardeau County, Perry County, Missouri. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 30, 2007, 1:21 PM CDT (18:21 UTC)
- Expired
- Mar 30, 2007, 2:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
Counties Bollinger County, MO, Cape Girardeau County, MO, Perry County, MO
The radar
The Paducah radar (KPAH), 118 km from the middle of the area, began a volume at 18:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 6.4 hours before the alert went out and 300 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1021 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KPAH 301821
SVRPAH
MOC017-031-157-301900-
/O.NEW.KPAH.SV.W.0039.070330T1821Z-070330T1900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
121 PM CDT FRI MAR 30 2007
THE NATIONAL WEATHER SERVICE IN PADUCAH KENTUCKY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BOLLINGER COUNTY IN SOUTHEAST MISSOURI...
CAPE GIRARDEAU COUNTY IN SOUTHEAST MISSOURI...
PERRY COUNTY IN SOUTHEAST MISSOURI...
* UNTIL 200 PM CDT.
* AT 115 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
STORM WAS LOCATED 6 MILES NORTH OF SEDGEWICKVILLE...AND MOVING
NORTHEAST AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
PERRYVILLE BY 150 PM CDT...
LONGTOWN BY 155 PM CDT...
7 MILES SOUTHWEST OF MENFRO AND 9 MILES SOUTH OF LITHIUM BY 200 PM
CDT...
LAT...LON 3760 9008 3749 8990 3757 8979 3772 8963
3788 8985
$$2 follow-up statements
000
WWUS53 KPAH 301842
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
142 PM CDT FRI MAR 30 2007
MOC017-031-157-301900-
/O.CON.KPAH.SV.W.0039.000000T0000Z-070330T1900Z/
BOLLINGER MO-CAPE GIRARDEAU MO-PERRY MO-
142 PM CDT FRI MAR 30 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM CDT
FOR PERRY...CAPE GIRARDEAU AND BOLLINGER COUNTIES IN SOUTHEAST
MISSOURI...
AT 138 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED NEAR LONGTOWN...MOVING NORTHEAST AT 10 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
PERRYVILLE BY 155 PM CDT...
LONGTOWN AND 8 MILES SOUTHWEST OF MENFRO BY 200 PM CDT...
NO SEVERE WEATHER HAS BEEN REPORTED WITH THIS STORM.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR THE POSSIBILITY OF DAMAGING WINDS...DESTRUCTIVE
HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY
FROM WINDOWS.
LAT...LON 3760 9008 3749 8990 3757 8979 3772 8963
3788 8985
$$000
WWUS53 KPAH 301858
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
157 PM CDT FRI MAR 30 2007
MOC017-031-157-301907-
/O.EXP.KPAH.SV.W.0039.000000T0000Z-070330T1900Z/
BOLLINGER MO-CAPE GIRARDEAU MO-PERRY MO-
157 PM CDT FRI MAR 30 2007
...THE SEVERE THUNDERSTORM WARNING FOR PERRY...CAPE GIRARDEAU AND
BOLLINGER COUNTIES IN SOUTHEAST MISSOURI EXPIRES AT 200 PM CDT...
AT 157 PM...DOPPLER RADAR INDICATED THAT THIS STORM WAS
WEAKENING...HOWEVER...IT IS STILL CAPABLE OF PRODUCING PEA SIZE HAIL
AND GUSTY WINDS. THUS THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3760 9008 3749 8990 3757 8979 3772 8963
3788 8985
$$
PSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 3:30 AM CDT, 9 hours 51 minutes earlier.
Area forecast discussion, Mar 30, 3:30 AM CDT, 9 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 330 AM CDT FRI MAR 30 2007 .DISCUSSION... MAIN CONCERN FOR THIS FORECAST CONTINUES TO BE POPS INTO THE WEEKEND. SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING JUST A COUNTY OR SO WEST OF THE AREA IN SOUTH CENTRAL MISSOURI AT THIS TIME. THEY ARE MOVING NORTH...AND DO NOT POSE ANY IMMEDIATE THREAT TO THE AREA THIS MORNING. THERE IS A MINOR DEWPOINT BOUNDARY IN OUR AREA...WITH DRIER AIR BEHIND IT IN THE MVN/EVV/OWB AREAS. NOT MUCH IN THE WAY OF CONVERGENCE EXPECTED ON THIS BOUNDARY TODAY...BUT IT COULD STILL BE A FOCUS FOR CONVECTION LATER TODAY...IF IT HOLDS TOGETHER. BETTER CHANCE OF CONVECTION IS PROBABLY IN THE WEST CLOSER TO THE MAIN STORM SYSTEM...AS POTENTIAL REMNANT VORTICITY CENTERS FROM OVERNIGHT CONVECTION...FLIRT WITH OUR AREA. THE NAM AND GFS BOTH DEVELOP PRECIPITATION TODAY...THE GFS IS MORE LIBERAL AND EARLIER THAN THE NAM...NO BIG SURPRISE THERE. GUIDANCE POPS RANGE FROM LIKELY/CATEGORICAL IN THE MAV...TO SLIGHT CHANCES IN THE MET IN MOST LOCATIONS. WILL STAY THE COURSE WITH 40 POPS WEST TAPERING OFF TO 20S IN THE KHOP AREA. STILL SEE LITTLE REASON FOR CONVECTION TO DEVELOP ACROSS THE AREA TONIGHT...SAVE A MINOR RIPPLE IN STRENGTHENING SOUTH SOUTHWEST FLOW ALOFT. HOWEVER BOTH MODELS DO SPIT OUT A BIT A QPF. POPS WILL LOOK ALOT LIKE TODAYS WITH BEST CHANCES WEST AND SLIGHTS SOUTHEAST. THE 00Z NAM AND GFS ARE IN DECENT AGREEMENT IN TRYING TO BRING THE MAIN ROUND OF CONVECTION INTO WESTERN ZONES JUST BEFORE 00Z SUNDAY...AND THEN THROUGH ALL BUT FAR SOUTHEAST ZONES BY 06Z. SEE NO REASON TO BACK OFF THIS SCENARIO NOW...SO BROKE POPS UP INTO 6 HOURLIES SATURDAY AND SATURDAY NIGHT. WILL HAVE 20-30 POPS AREAWIDE SATURDAY MORNING...BUT THEN WILL HAVE LIKELIES IN WESTERN PORTIONS OF SOUTHEAST MISSOURI IN THE AFTERNOON. WILL HAVE LIKELY FOR MOST OF THE AREA SATURDAY EVENING...AND THEN RAPIDLY CLEAR IT OUT OVERNIGHT...WITH LIKELIES ONLY IN THE KHOP AREA. AS FOR SEVERE...SPC HAS A SLIGHT RISK ACROSS OUR WESTERN HALF FOR LATE SATURDAY AFTERNOON AND SATURDAY EVENING. WIND FIELDS WILL BE PRETTY IMPRESSIVE...BUT STORMS SHOULD BE WEAKENING BEFORE THEY GET TOO FAR INTO THE AREA AFTER 00Z SUNDAY. COULD SEE A FEW STORMS PRODUCE ISOLATED DAMAGING WIND GUSTS...AND CANNOT COMPLETELY RULE OUT A BRIEF TORNADO...BUT WILL HOLD OFF ON MENTIONING SEVERE IN THE GRIDS OR ZONES AT THIS TIME. WILL ADDRESS IN THE HWO AS USUAL. SUNDAY SHOULD BE SUNNY AND WINDS WILL REMAIN SOUTHWESTERLY...AS THE SURFACE SYSTEM PASSES TO OUR WEST AND NORTHWEST. MILD WEATHER WILL CONTINUE INTO THE MIDDLE OF NEXT WEEK...WHEN ANOTHER POTENTIALLY MORE VIGOROUS COLD FRONT TRIES TO SWEEP THROUGH THE AREA. THE GFS IS STILL ON TRACK WITH THIS FRONT AND POTENTIAL CONVECTION TUESDAY AND TUESDAY NIGHT. TEMPERATURES WILL BE CLOSE TO NORMAL BEHIND THE FRONT WEDNESDAY AND THURSDAY. AS FOR SHORT TERM TEMPERATURES...GENERALLY WENT WITH THE WARMER CHOICE OF GUIDANCE FOR HIGHS TODAY THROUGH SUNDAY...FIGURING THAT THE MODELS ARE TOO PESSIMISTIC IN THEIR CLOUD FORECASTS. STAYED CLOSE TO CONSENSUS FOR LOWS TONIGHT AND SATURDAY NIGHT. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && DRS
Hazardous weather outlook, Mar 30, 1:20 PM CDT, 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 120 PM CDT FRI MAR 30 2007 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-311830- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 120 PM CDT FRI MAR 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGHOUT THE QUAD STATE TODAY AND TONIGHT. ISOLATED SEVERE STORMS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A SLIGHT RISK OF SEVERE THUNDERSTORMS IS FORECAST FOR AREAS WEST OF A MT VERNON ILLINOIS TO MAYFIELD KENTUCKY LINE LATE SATURDAY AFTERNOON AND SATURDAY EVENING. STRONG TO SEVERE STORMS ARE EXPECTED TO MOVE INTO SOUTHEAST MISSOURI AFTER 4 PM...AND THEN PUSH EASTWARD THROUGH THE AREA INTO THE EVENING HOURS. THE STORMS MAY PRODUCE DAMAGING WINDS AND POSSIBLY A BRIEF TORNADO...BEFORE WEAKENING AS THEY CROSS THE MISSISSIPPI RIVER. A CHANCE OF THUNDERSTORMS IS ALSO FORECAST FOR TUESDAY AND TUESDAY NIGHT...AS A COLD FRONT PUSHES THROUGH THE AREA. SEVERE WEATHER CANNOT BE RULED OUT DURING THIS PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED LATE SATURDAY AFTERNOON AND SATURDAY EVENING TO THE WEST OF A MT VERNON ILLINOIS TO MAYFIELD KENTUCKY LINE. PS
Nearby
Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.